MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-05-04-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Implant date & explant date are unknown as this is a literature article.Report date is unknown as this is a literature article.
 
Event or Problem Description
The article, "spontaneous closure of patent ductus arteriosus in preterm babies after failed attempts at transcatheter device closure", was reviewed.This research article reported a case study on a 3 month old born at 28 weeks gestation.Bodyweight at the time of cardiac catheterization was 3.5 kg.The patient had residual tracheobronchomalacia after prior repair of tracheoesophageal fistula, with clinical signs of increased pulmonary blood flow and ventilator dependence.An echocardiogram showed moderate patent ductus arteriosus (pda) with a continuous left-to-right shunting.There was moderate left atrial and left ventricular enlargement associated with mild mitral regurgitation.Angiography (weight 3.5 kg) demonstrated a type c tubular pda.The minimum diameter of pda was 4.0 mm.The 5-4 amplatzer piccolo occluder was placed in an intraductal position in pda.Overnight, the patient remained sedated with dexmedetomidine.On chest radiograph and echocardiogram, the following morning, the device embolization to the left pulmonary artery (lpa) was evident.Repeat catheterization was performed, and the embolized device was retrieved.The pda appeared smaller, and a 6-4 amplatzer duct occluder was deployed but removed before release for unsatisfactory device position.Echocardiography the following day revealed a tiny pda.On echocardiogram, five days later, no pda was noted.Pda remained closed in the echocardiogram three weeks later.[the primary and corresponding author of the article is ahmed deniwar, md, division of pediatric cardiology, mcgovern medical school, university of texas health science center, houston, texas, usa, with corresponding email: deniwar.Ahmed@gmail.Com.] related events : (b)(4).
 
Additional Manufacturer Narrative
As reported in a research article, a 5-4 amplatzer piccolo occluder device was deployed in a 3 month old born at 28 weeks gestation in an intraductal position in pda.The device embolization to the left pulmonary artery (lpa) was evident.Repeat catheterization was performed, and the embolized device was retrieved.The pda appeared smaller, and a 6-4 amplatzer duct occluder was deployed but removed before release since the position was unsatisfactory.Echocardiography the following day revealed a tiny pda.On echocardiogram, five days later, no pda was noted.Pda remained closed in the echocardiogram three weeks later.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15899289
Report Number2135147-2022-02309
Device Sequence Number4285291
Product Code MAE
UDI-Device Identifier05415067031044
UDI-Public05415067031044
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-PDAP-05-04-L
Device Catalogue Number9-PDAP-05-04-L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient SexFemale
Patient Weight3 KG